MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-014
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 14mm amplatzer septal occluder was implanted.At the end of procedure, blood was noticed in the endotracheal breathing tube; however, once the bleeding resolved the patient was extubated successfully.Post-procedure ct scan showed the device had embolized to the abdominal aorta.On (b)(6) 2018, the occluder was snared through the femoral artery without any complications.The patient is scheduled for percutaneous closure of the asd on (b)(6) 2018.The patient is reported to be stable.
 
Additional Manufacturer Narrative
An event of embolization was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2018, a 14mm amplatzer septal occluder was implanted.At the end of procedure, blood was noticed in the endotracheal breathing tube; however, once the bleeding resolved the patient was extubated successfully.Post-procedure ct scan showed the device had embolized to the abdominal aorta.On (b)(6) 2018, the occluder was snared through the femoral artery without any complications.The patient was scheduled for percutaneous closure of the asd on a later date.The patient is reported to be stable.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8139108
Report Number2135147-2018-00233
Device Sequence Number13869283
Product Code MLV
UDI-Device Identifier05415067019226
UDI-Public05415067019226
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number9-ASD-014
Device Catalogue Number9-ASD-014
Device Lot Number5616978
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR